Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 340, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 9, 2008, 4:41 PM EDT for 5 counties in Virginia. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2008, 4:41 PM EDT (20:41 UTC)
- Expired
- Jul 9, 2008, 5:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Amherst County, VA, Appomattox County, VA, Bedford County, VA, Campbell County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 5:24 PM EDT | TSTM WND DMG | Spout Spring, VA | LARGE TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 4:37 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 092041
SVRRNK
VAC009-011-019-031-680-092145-
/O.NEW.KRNK.SV.W.0340.080709T2041Z-080709T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 PM EDT WED JUL 9 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
CITY OF LYNCHBURG IN CENTRAL VIRGINIA
APPOMATTOX COUNTY IN CENTRAL VIRGINIA
SOUTHERN AMHERST COUNTY IN CENTRAL VIRGINIA
NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 545 PM EDT.
* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BIG ISLAND TO COLEMAN FALLS TO
GOODE...OR ALONG A LINE EXTENDING FROM BIG ISLAND TO 6 MILES
NORTHWEST OF FOREST TO BEDFORD CITY...AND MOVING EAST AT 34 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOODE...
BIG ISLAND...
NAOLA...
TIMBERLAKE...
MADISON HEIGHTS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3732 7945 3757 7946 3758 7945 3760 7946
3756 7891 3754 7886 3756 7883 3726 7870
TIME...MOT...LOC 2041Z 269DEG 30KT 3753 7938 3744 7931
3734 7939
$$5 follow-up statements
000
WWUS51 KRNK 092101
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
502 PM EDT WED JUL 9 2008
VAC009-011-019-031-680-092145-
/O.CON.KRNK.SV.W.0340.000000T0000Z-080709T2145Z/
CAMPBELL VA-CITY OF LYNCHBURG VA-APPOMATTOX VA-AMHERST VA-BEDFORD VA-
502 PM EDT WED JUL 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR THE CITY OF LYNCHBURG... EASTERN BEDFORD...SOUTHERN AMHERST...
APPOMATTOX AND NORTHERN CAMPBELL COUNTIES...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ELON TO MADISON HEIGHTS TO
LYNCHBURG AIRPORT...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
LYNCHBURG CITY TO LYNCHBURG CITY TO FOREST...MOVING EAST AT 34 MPH.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3731 7933 3759 7930 3756 7891 3754 7886
3756 7883 3726 7870
TIME...MOT...LOC 2102Z 269DEG 30KT 3751 7916 3742 7909
3732 7917
$$000
WWUS51 KRNK 092112 RRA
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT WED JUL 9 2008
VAC019-092123-
/O.CAN.KRNK.SV.W.0340.000000T0000Z-080709T2145Z/
BEDFORD VA-
513 PM EDT WED JUL 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BEDFORD COUNTY IS
CANCELLED...
LAT...LON 3731 7924 3754 7913 3756 7891 3754 7886
3756 7883 3726 7870
TIME...MOT...LOC 2113Z 264DEG 51KT 3750 7900 3741 7893
3731 7901
$$
VAC009-011-031-680-092145-
/O.CON.KRNK.SV.W.0340.000000T0000Z-080709T2145Z/
CAMPBELL VA-CITY OF LYNCHBURG VA-APPOMATTOX VA-AMHERST VA-
513 PM EDT WED JUL 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR THE CITY OF LYNCHBURG... SOUTHEASTERN AMHERST...APPOMATTOX AND
NORTHERN CAMPBELL COUNTIES...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FALCONERVILLE TO STONEWALL
TO CONCORD...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF AMHERST
TO CONCORD TO RUSTBURG...MOVING EAST AT 59 MPH.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3731 7924 3754 7913 3756 7891 3754 7886
3756 7883 3726 7870
TIME...MOT...LOC 2113Z 264DEG 51KT 3750 7900 3741 7893
3731 7901
$$000
WWUS51 KRNK 092119
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT WED JUL 9 2008
VAC680-092129-
/O.CAN.KRNK.SV.W.0340.000000T0000Z-080709T2145Z/
CITY OF LYNCHBURG VA-
519 PM EDT WED JUL 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF LYNCHBURG... IS
CANCELLED...
LAT...LON 3730 7912 3755 7905 3756 7891 3754 7886
3754 7885 3755 7884 3756 7883 3727 7870
3726 7871
TIME...MOT...LOC 2119Z 264DEG 51KT 3744 7888 3735 7882
3725 7890
$$
VAC009-011-031-092145-
/O.CON.KRNK.SV.W.0340.000000T0000Z-080709T2145Z/
CAMPBELL VA-APPOMATTOX VA-AMHERST VA-
519 PM EDT WED JUL 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN AMHERST...APPOMATTOX AND NORTHERN CAMPBELL
COUNTIES...
AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM STONEWALL TO APPOMATTOX TO 7
MILES SOUTH OF CONCORD...OR ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF CONCORD TO APPOMATTOX TO 7 MILES SOUTH OF CONCORD...
MOVING EAST AT 59 MPH.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3730 7912 3755 7905 3756 7891 3754 7886
3754 7885 3755 7884 3756 7883 3727 7870
3726 7871
TIME...MOT...LOC 2119Z 264DEG 51KT 3744 7888 3735 7882
3725 7890
$$
PH000
WWUS51 KRNK 092129
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT WED JUL 9 2008
VAC031-092140-
/O.CAN.KRNK.SV.W.0340.000000T0000Z-080709T2145Z/
CAMPBELL VA-
530 PM EDT WED JUL 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CAMPBELL COUNTY IS
CANCELLED...
LAT...LON 3726 7871 3728 7895 3731 7896 3744 7896
3755 7895 3756 7891 3754 7886 3756 7883
3755 7883 3727 7870
TIME...MOT...LOC 2130Z 283DEG 34KT 3744 7881 3736 7875
3727 7878
$$
VAC009-011-092145-
/O.CON.KRNK.SV.W.0340.000000T0000Z-080709T2145Z/
APPOMATTOX VA-AMHERST VA-
530 PM EDT WED JUL 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN AMHERST AND CENTRAL APPOMATTOX COUNTIES...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM OAKVILLE TO APPOMATTOX
NATIONAL HISTORIC PARK TO EVERGREEN...OR ALONG A LINE EXTENDING FROM
6 MILES NORTH OF APPOMATTOX TO APPOMATTOX TO 6 MILES NORTH OF RED
HOUSE...MOVING EAST AT 39 MPH.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3726 7871 3728 7895 3731 7896 3744 7896
3755 7895 3756 7891 3754 7886 3756 7883
3755 7883 3727 7870
TIME...MOT...LOC 2130Z 283DEG 34KT 3744 7881 3736 7875
3727 7878
$$000
WWUS51 KRNK 092139
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 PM EDT WED JUL 9 2008
VAC009-011-092149-
/O.EXP.KRNK.SV.W.0340.000000T0000Z-080709T2145Z/
APPOMATTOX VA-AMHERST VA-
539 PM EDT WED JUL 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AMHERST AND
CENTRAL APPOMATTOX COUNTIES EXPIRES AT 545 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST
INTO A NEW WARNED AREA. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3726 7871 3728 7895 3731 7896 3744 7896
3755 7895 3756 7891 3754 7886 3756 7883
3755 7883 3727 7870
TIME...MOT...LOC 2139Z 283DEG 34KT 3742 7871 3734 7865
3725 7868
$$
PHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:30 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 9, 3:30 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 330 PM EDT WED JUL 9 2008 .SYNOPSIS... A COLD FRONT WILL PUSH ACROSS THE AREA TONIGHT. THE FRONT WILL STALL THURSDAY INTO THURSDAY NIGHT OVER THE CAROLINAS. WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION WITH THE FRONTAL PASSAGE. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOPED THIS AFTERNOON AND THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. WITH THE FRONT MOVING FROM WEST TO EAST THE STORMS IN THE MOUNTAINS WILL PUSH EAST OF THE BLUE RIDGE THIS EVENING. SHEAR WILL BE STRONG ENOUGH THIS AFTERNOON THAT MULTICELL CONVECTION IS POSSIBLE AND ENOUGH INSTABILITY FOR A THREAT FOR DAMAGING WIND GUSTS. THE ENTIRE CWA HAS A SLIGHT RISK SEVERE. OTHER CONCERN FOR THIS AFT/EVE WITH THE CONVECTION IS THE POTENTIAL FOR VERY HEAVY DOWNPOURS WITH PWATS 1.7 TO 2 INCHES...OR 125% OF NORMAL. FFG IS LOW ENOUGH IN SPOTS THAT 1.25 TO 2 INCHES IN AN HOUR COULD CAUSE FLOODING. THINK STORMS WILL BE MOVING ALONG FAST ENOUGH THAT WE DO NOT NEED A FLASH FLOOD WATCH AT THIS POINT. HOWEVER...IF STORMS DEVELOP ON OLD BOUNDARIES OR A LEE TROUGH AND BEGIN TO TRAIN...WE MAY NEED A SHORT FUSED FLASH FLOOD WATCH LATE THIS AFTERNOON OR EARLY THIS EVENING. PLAYED LOW TEMPERATURES OVERNIGHT CLOSE TO THE MAV GUID. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... TIMING OF WEAK COLD FRONT REMAINS SIMILAR ON MODELS...BUT AT SOME POINT THURSDAY OR THURSDAY NIGHT FRONT WILL STALL OUT AS IT BECOMES PARALLEL WITH ZONAL FLOW ALOFT. LOW LEVEL WINDS BELOW 850MB MAY HAVE A LIGHT COMPONENT OUT OF THE EAST WHICH WOULD KEEP LOW LEVEL MOISTURE HIGH. NAM KEEPS DEEP MOISTURE IN THROUGH FRIDAY MORNING. DECIDED TO KEEP CHANCE OF PRECIPITATION THURSDAY AND THURSDAY NIGHT IN SOUTHERN AREAS ALONG THE VIRGINIA/NORTH CAROLINA BORDER. WENT WITH HIGHS FROM AROUND 80 IN THE NORTHWEST TO THE UPPER 80S IN THE SOUTHEAST. USED BLEND FOR LOW TEMPERATURES THURSDAY NIGHT WITH READINGS FROM MID 50S TO MID 60S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... KEPT LIGHT POPS FRIDAY ACROSS SOUTHERN PORTIONS OF CWA WITH WEAK SLOW MOVING FRONTAL BOUNDARY AND SOME ONSHORE FLOW. H5 LOW MOVING INTO SOUTH CENTRAL CANADA...AND STRENGTHENING UPPER HIGH OVER THE GULF OF MEXICO MAY NUDGE THIS BOUNDARY SLIGHTLY BACK NORTH. A SIG MID LEVEL WEAKNESS/CLOSED LOW DEVELOPMENT IS POSSIBLE OFF LOWER MID ATLC COAST WITH SFC LOW DEVELOPMENT EXPECTED OFF NC DURING THE WEEKEND. COLD FRONT WILL TRAVEL THROUGH SUNDAY NIGHT INTO MONDAY. HIGH PRESSURE WILL BUILD SOUTH ACROSS THE REGION MONDAY INTO WEDNESDAY. LEANED MEDIUM RANGE ISC GRIDS TOWARDS HPCGUIDE. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AIRMASS ACROSS THE REGION HAS BECOME MODERATELY UNSTABLE. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED JUST WEST OF THE AREA AHEAD OF A WEAK SHORT WAVE. THESE SHOULD CONTINUE INCREASING IN COVERAGE AND INTENSITY AND MOVE EAST THROUGH THE AFTERNOON AND INTO THE EARLY EVENING. I HAVE INCLUDED A FAIRLY LONG PERIOD OF VCTS FOR ALL TAF SITES...WITH A SHORTER 2 HOUR TEMPO PERIOD WITH TSTMS FOR WHEN I THINK THEY ARE MOST LIKELY AT EACH TAF SITE. STORMS SHOULD BE STRONG ENOUGH WHEN THEY REACH ROA AND LYH THAT I INCLUDED STRONG WINDS WITH THE TEMP GROUP...AND STRONGEST AT DANVILLE...WHERE I INCLUDED THE STRONGEST WINDS. ALL SITES WILL LIKELY SEE MVFR CONDITIONS...POSSIBLY A BRIEF PERIOD OF IFR WITH THE PASSAGE OF TSTMS. STORMS SHOULD CLEAR DANVILLE LAST BY 00 TO 02Z. MVFR FOG IS LIKELY OVERNIGHT...WITH A GOOD CHANCE OF LIFR AT LWB AND IFR CIG AT DAN. WITH DRIER AIR MOVING INTO THE AREA THURSDAY BEHIND THE SFC FRONT...CONDITIONS SHOULD IMPROVE QUICKLY. ONLY EXCEPTION MAY BE DANVILLE...WHERE THE SFC FNT MAY STALL. AS NOTED...THE FRONT MAY STALL ACROSS NC THU...SO THERE WILL BE A THREAT FOR TSTMS MAINLY AT DANVILLE. EVEN DRIER AIR WILL WORK INTO MOST OF THE AREA FOR FRIDAY. RETURN FLOW SATURDAY AND SUNDAY MAY PRODUCE ISOLATED TO SCATTERED TSTMS IN THE MTNS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/RCS/KK NEAR TERM...JJ/KK SHORT TERM...AMS/KK LONG TERM...KK/RCS AVIATION...AMS/JJ
Hazardous weather outlook, Jul 9, 3:52 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 352 PM EDT WED JUL 9 2008 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-102000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 352 PM EDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE WILL BE DAMAGING WINDS. VERY HEAVY RAIN IS ALSO LIKELY WITH ANY OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jul 9, 11:12 AM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1112 AM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 3 W MONETA 37.19N 79.69W
07/08/2008 BEDFORD VA DEPT OF HIGHWAYS
TREE DOWN ON GOODVIEW ROAD NEAR HIGHWAY 122
0657 PM TSTM WND DMG 4 ESE MONTVALE 37.36N 79.67W
07/08/2008 BEDFORD VA DEPT OF HIGHWAYS
TREE DOWN ON IRVING ROAD NEAR HIGHWAY 460
0725 PM TSTM WND DMG 1 S SEDALIA 37.47N 79.45W
07/08/2008 BEDFORD VA DEPT OF HIGHWAYS
TREE DOWN ON HURRICANE RIDGE ROAD
&&
SKSpecial weather statement, Jul 9, 2:48 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 248 PM EDT WED JUL 9 2008 NCZ003-004-020-091915- YADKIN NC-STOKES NC-SURRY NC- 248 PM EDT WED JUL 9 2008 ...EXPECT THUNDERSTORMS WITH HEAVY RAIN...SMALL HAIL...FREQUENT LIGHTNING AND GUSTY WINDS... AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PILOT MOUNTAIN TO 3 MILES WEST OF YADKINVILLE...MOVING EAST AT 27 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...YADKINVILLE AT 255 PM EDT...PILOT MOUNTAIN STATE PARK...SHACKTOWN AT 300 PM EDT...VADE MECUM AT 305 PM EDT...CAPELLA...HUNTSVILLE AT 310 PM EDT...HANGING ROCK STATE PARK... KING AT 315 PM EDT... EXPECT RAINFALL AMOUNTS OF UP TO THREE QUARTERS OF AN INCH DURING THE NEXT HALF HOUR....FREQUENT LIGHTNING AND WIND GUSTS APPROACHING 50 MPH. SMALL HAIL IS ALSO POSSIBLE. DS
Special weather statement, Jul 9, 3:57 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 357 PM EDT WED JUL 9 2008 VAZ022-023-033-034-092100- FRANKLIN VA-BOTETOURT VA-ROANOKE VA-BEDFORD VA- 357 PM EDT WED JUL 9 2008 ...THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL WILL MOVE THROUGH NORTHERN ROANOKE AND BEDFORD COUNTIES... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF ROANOKE...OR ABOUT OVER ROANOKE AIRPORT...MOVING EAST AT 32 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...VINTON...LAYMANTOWN AT 405 PM EDT...LAYMANTOWN AT 410 PM EDT...STEWARTSVILLE AT 415 PM EDT...CHAMBLISSBURG...GOODVIEW AT 425 PM EDT...THAXTON AT 430 PM EDT...MONETA AT 435 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING...WIND GUSTS TO 40 MPH...AND SMALL HAIL IN THE PATH OF THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. PH
Local storm report, Jul 9, 4:11 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG VINTON 37.27N 79.89W
07/09/2008 ROANOKE VA TRAINED SPOTTER
NUMEROUS TREE LIMBS DOWN UP TO ONE FOOT IN DIAMETER ON
GROUND
&&
JWHITELocal storm report, Jul 9, 4:20 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG ROANOKE 37.28N 79.96W
07/09/2008 CITY OF ROANOKE VA PUBLIC
TREE LIMBS 6 INCHES IN DIAMETER DOWN ON 22ND STREET.
&&
JWHITELocal storm report, Jul 9, 4:35 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
435 PM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG 3 E EAST BEND 36.22N 80.46W
07/09/2008 YADKIN NC PUBLIC
TREES ONE FOOT IN DIAMETER DOWN NEAR HIGHWAY 67 BRIDGE.
&&
JWHITEThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:43 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 56 min |
| Jul 9, 2:56 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Smyth, Wythe, City of Galax | 64 min |
| Jul 9, 3:36 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery | 54 min |
| Jul 9, 4:01 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 59 min |
| Jul 9, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Campbell, Franklin, Pittsylvania, Roanoke and 1 more | 55 min |
| Jul 9, 4:11 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 64 min |
| Jul 9, 4:18 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 57 min |
| Jul 9, 4:50 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 70 min |
| Jul 9, 4:54 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Danville, City of Martinsville | 61 min |
| Jul 9, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 65 min |
| Jul 9, 5:19 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 71 min |
| Jul 9, 5:37 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Charlotte | 53 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.